Tonight is dose 7 for being on Lexapro. I started the first 3 days on 5mg, and then the last 3 on 10mg, and I can't wake up for the life of me. I'm super tired, lightheaded, and feel zoned out. Is this still normal? I just wonder if I should be doing 5mg or keep trying to stick it out. On 5mg I honestly can't remember being this tired and lightheaded, but I don't know. I also have not noticed any difference in my anxiety or panic; in fact, last night I woke up in the middle of the night with my chest hurting, heart racing (not svt, thank God, only tachy) and very hot, like a sunburn. So I ran to the bathroom and poured very cold water all over me and then it went away. But today I just can't wake up. My Dr. keeps telling me to stay on it for at least, the very least, two weeks. She has given me Xanax to take twice a day as needed, but if I take it, I"m out for sure. Yesterday I took my Xanax because I felt anxious and I was asleep all day. Today I'm tired and I haven't taken any. I do take my beta blocker too, but that hasn't done anything with the Lexapro. Any ideas, please? Michelle
I think you have to try and listen to your doctor on this one. If you take the Xanax for a couple days they won't make you tired anymore and it may help with the anxiety, but you have to take them regularly. You can decide what dosage works, but take it consitantly. Give the new drug 2 weeks like your doctor said and if you don't get better then consider changing meds.
I am kinda biased because I have never had a remotely good experience with any antidepressants, so I don't advocate any of them, but Ido know that you need to give them time to actually work for you, so keep strong and see what happens.
Seriously though, if you can take the Xanax 2 times a day once in the morning and once around lunch or split the pill and take it in 4 doses morning, lunch, dinner, and night then I think you will find your anxiety will decrease substantially. It will help you get through the first few weeks.
When I was first diagnosed with anxiety and panic attacks - I was put on an anti-depressant and xanax.
Long story short.............
By the time I sought treatment my body and nervous system was so wore out that I came home fell asleep for 3 1/2 days only waking long enough to go to restroom and eat a little then was out a like a light again.
Could be that your body and mind just need the rest. If you have anxiety, depression, panic - they've been coming on for sometime.
Try to continue following your doctors orders until you've given your body time to rest up some and adjust to the meds.
Stay on it! I also wasn't too bad on 5mg and had the same reactions you did on 10- not really the sleepiness, but the lightheaded, etc. I stayed on 10 and my side effects did go away after a few days! Then I increased it again when I didn't have any side effects left on 10mg. I think going from 5-10 was the worst increase though 10-15 and 15-20 didn't effect me nearly as much. I have been on it for 4 weeks now and I can't tell you what a lifesaver this medicine has been. I feel like a new person. If you can, try to stick it out. Almost everything I read of others experiences told me to stick it out and they were right. HTH
When do you start to see some improvement? Today is one week, and I don't notice anything, still really anxious and panicky. I don't want to give up, and wont just yet, but boy, would love to feel a little better.
Well my first day on 10 I had a makor panic attack- I would estimate I was dizzy, naucious, headach-y on 10 for about 5 days before it went away. Then I stayed on 10 for 4 more days before increasing to 15.
SeaMich, before you started the Lexapro, did you have pretty bad anxiety along with your panic attacks? If so, when did you notice a decrease in the anxiety? I had a major panic attack two nights ago, in the middle of then night, but other than that, I'm just still really anxious. Thanks for your talking, it is helping me keep going here. Michelle
Yes I did have pretty bad anxiety and panic attacks. They were building up for a while and I didn't know what was going on at first, but they got really bad for about 2 months before I started taking medicine. In the last month I would say I had full fledged attacks about once a week and anxiety every single day. I wasn't leaving my house very much and was scared to go new places because I was afraid I would have an attack and was anxious about everything. I think I really noticed my anxiety going away/being way reduced about the 3rd week on Lex. I haven't had a full blown panic attack since the one I had when I first started taking 10mg- I think you said you take yours at night so it's interesting that your attack came on during your sleep and I take it in the morning and mine happened a few hours into work (but I was anxious and panicky all morning). I definitely still get anxious at times, but my psych says this is 'normal anxiety' like all normal people have. I had to fly for TG and I don't love flying even before all this stuff happened and I was so worried about it- would I have an attack, etc, but I think I was less anxious then I used to be just normally- I couldn't believe it. I didn't even need to take my ativan. Anyway, sorry to ramble on, but bottom line is its 4 full weeks today and I am a new person without panic attacks! I have no major side effects anymore (except a I am a bit more gassy - TMI, I know). Also, even though my psych prescribed me Ativan to use with the Lex at the beginning I didnt take it (which may have been dumb) and made it through. Michelle (Also )
Hi Michelle, well it's been a week and 3 days, and the side effects are much better. I really don't have any, except getting real lightheaded at random times. I am a space case too, my husband gets irritated about that. I forget a lot of things. I am not eating much, which is ok for now. I am also having a hard time sleeping, but that could be the anxiety. If it continues I may try taking it in the mornings. The anxiety hasn't lessened a whole lot yet, but it is still early on in the treatment. I still have my ocd, and light panic at times, but not as bad as before. I haven't had a Xanax in 4 days, so it must be a little better. I get spurts of energy, then all of a sudden I'm sleepy, I take naps every day. How about you? Are you still doing good? Did any of the above sound like things you went through for awhile? I hope the lightheaded and spaciness go away. Thanks for writing me! Michelle
Glad to hear you are doing better!! Yes the lightheadedness and spaciness go away! I would say it's come once or twice recently, but not too frequently to be too bothersome! That is amazing that you haven't needed Xanex!! Congratulations. You are still early on so the anxiety you still have should get better- Like I said I really noticed the difference significantly in the 3rd week. How high are you going? 20mg seems perfect for me- I am happy I take mine in the morning- I had trouble sleeping in the beginning, but now I am fine. A little sleepy some days, but I don't really know if thats the meds. Keep me posted and I hope you keep doing so well!